PORTLAND, Ore. (KOIN) — National and state health officials warn a heart condition known as myocarditis could be linked to COVID-19 vaccinations.
Myocarditis causes chest pain or tightness along with shortness of breath. Reports so far have been rare, officials said.
Reported cases have mostly be found in teens and young adults after days after the second vaccine dose, according to the Centers for Disease Control and Prevention.
Oregon Health & Science University officials told KOIN 6 News that folks should be aware of this possible symptom, but should not be “overly concerned just yet.”
“These reports just highlight the CDC’s way of being very transparent about any potential side effects or coincidences stemming from COVID-19 vaccines,” said Dr. Dawn L. Nolt is an OHSU pediatric infectious disease specialist.
Doctors say that anyone who experiences chest pain or shortness of breath should contact their doctor, regardless of vaccination status. Myocarditis can also be a result of any viral infection.